MAUDE Adverse Event Report: BIOTRONIK AG PK PAPYRUS US; COVERED CORONARY STENT SYSTEM

BIOTRONIK AG PK PAPYRUS US; COVERED CORONARY STENT SYSTEM
Model Number 434901
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Multiple Organ Dysfunction Syndrome (3261)
Date of Event 09/25/2025
Type of Reportable Event Death
Event or Problem Description
After placing the pk papyrus covered stent system in the mid rca, there was a "haziness" in the distal stent with st elevations but ivus interestingly did not show clear evidence of thrombus.However, within a few minutes the vessel shut down.After ballooning it was possible to restore flow, but again, the vessel shut down and appeared to show thrombus.It may have all been rv failure with no reflow.The patient was transferred to icu and expired two days after procedure from multiorgan failure.The device was used after the expiration date.
 
Additional Manufacturer Narrative
The affected pk papyrus stent system was not returned and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form) was reviewed to establish whether a device deficiency contributed to this event.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The treating physician rated the occurrence as no procedure- but device-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.
 
Event or Problem Description

Brand Name
PK PAPYRUS US
Common Device Name
COVERED CORONARY STENT SYSTEM
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
ramona ergler
ackerstrasse 6
bulach, zurich 8180
SZ   8180
MDR Report Key23424262
Report Number8043892-2025-10035
Device Sequence Number9799038
Product Code NIV
UDI-Device Identifier07640130447295
UDI-Public(01)07640130447295(17)250918(10)08234552
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
H17004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/18/2025
Device Model Number434901
Device Lot Number08234552
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2025
Supplement Date Received by Manufacturer10/03/2025
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown